Starting treatment

Hi everyone, I went back to the clinic to get my CD4 results. I found that my CD4 is 188, I was told to start treatment straight away. They gave me Odimune. So is this the correct med and what side effects can I expect if there are any? I was not sick at all when I went to do the HIV test, even now I'm not feeling anything except being depressed that I was told that I'm HIV positive. Is this normal?

7 Replies

oldestnewest
  • Hi Jill, did they explain anything to you about your CD4 and what it means? I've never had odimune so I'm not sure about the side effects. Most side effects go within a few months. As for feeling well, thats great. Most people find out they're HIV+ once they become ill and in some cases that can be to late. So the fact that you're feeling well is a good sign. It'll take around 6 months for everything to stabilise and up to 12-18months for viral loads and CD4 to be where they need to be.

  • Hi Jili , a CD4 count of 188 is low , and would indicate that you have been infected for some years . For a long term healthy life you need a count of 500 or above . Don't panick , the first thing is to get your viral load down to undetectable ( should take about 12 weeks ) and then your CD count will gradually recover . It may take some years to get back to where you should be , but the important thing is to stick to your medication regime .

    As far as side affects go I have no idea what they are with Odimune , there should be a leaflet with the medication telling you what they are ? Failing that Google Odimune and see . All medicines have side effects and these vari with different people . If you have problems you can change medication to something else - there are quite a few different options .

    As a rough guide , the CD4 count will fall by about 100 a year with HIV infection , and in my experience it rose at the same rate .

  • Hi jilli start your meds, when I became ill that is when I discovered I was positive. Mt. viral load was high and cd4 count was zero. I was in hospital for 14 months but I am a fighter. You will have your bad days but lots of good days too. After a year it has climbed to 170. Eat healthier and exercise as it all plays a part in the process. I'm in the uk where are you. The support network here is accessible too.

  • Thank you uncle David, I'm in South Africa

  • Meds can be a scary thing to consider and people often worry about side effects.

    It's ok to be apprehensive but trust your medical experts, any side effects shouldn't last too long and the effects of not taking meds are far worse.

    Remember your body will react in its own way to your medication so if you do have bad side effects after a month or two ask about trying something else.

    My first and second medications made me suffer a bit but they controlled the illness so I tried to persevere. I changed to my third and I've been on it for almost 3 years undetectable now and very few side effects.

    You have a community here who will support you (I'll happily give you my contact details if you just need a chat or something), but are you missing out on some local support groups? Just talking about things and realising you aren't alone can help ask at your clinic if there are local support groups or events, there must be some in your larger cities - LBGT groups often know about these so look there too, even if you aren't gay they will help I'm sure. If you have no luck try the admin here - they may know of a local support agency of some sort...

    Inbox me any time xx

    Chris

  • Im not sure about tne meds but the depression goes with time x

  • I'm on Atripla, the problem I'm experiencing with the med is that it makes me feel drunk the whole day and night. I'm always confused and find it difficult to go to work. My fear is that since I'm always feeling drunk I might be hit by cars or cause accidents, which med has a few side effects?

You may also like...